Alert archive / North Dakota / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 92, NWS Bismarck, ND

July 7, 2000Wells County, North Dakota

NWS Bismarck, ND issued this severe thunderstorm warning at Jul 7, 2000, 5:58 AM CDT for Wells County, North Dakota. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jul 7, 2000, 5:58 AM CDT (10:58 UTC)
Expired
Jul 7, 2000, 6:45 AM CDT
In force
47 min
Issued by
NWS Bismarck, ND
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Wells County, ND

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 00:00Z, 11.0 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 00:00Z on 2000-07-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2179 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 00:00Z on 2000-07-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 89 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2179 J/kg
Mixed-layer CIN
-34 J/kg
Mixed-layer LCL
1212 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
89 m²/s²
0-3 km storm-relative helicity
409 m²/s²
Significant tornado parameter
3.5
Supercell composite
29.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KBIS 071100
SVRBIS
NDC103-071145-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
558 AM CDT FRI JUL 7 2000

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN WELLS COUNTY IN SOUTH CENTRAL NORTH DAKOTA

* UNTIL 645 AM CDT

* AT 558 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM OVER HEIMDAL...OR ABOUT 75 MILES NORTHWEST OF
  JAMESTOWN...MOVING EAST AT 40 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  HAMBERG AT 610 AM CDT
  BREMEN AT 615 AM CDT

IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER
AWAY FROM CREEK BEDS AND+ OTHER FLOOD-PRONE AREAS. REMEMBER...A SEVERE
THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN
EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN.

LAT...LON 4784 10004 4772 9985 4766 9933 4782 9934
.END
18

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 7, 3:15 AM CDT, 2 hours 43 minutes earlier.

Area forecast discussion, Jul 7, 3:15 AM CDT, 2 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
315 AM CDT FRI JUL 7 2000

STRONG THUNDERSTORMS DEVELOPED EARLY THIS MORNING JUST EAST OF A
SURFACE TROF IN NORTH CENTRAL ND. LESS INTENSE STORMS ARE DEVELOPING
BEHIND THE TROF. EXPECT STORMS TO DISSIPATE THIS MORNING SINCE AVN
SHOWS SLIGHT RIDGING IN THE SOUTHWEST FLOW. MODELS SHOW IMPULSES
IN THE FLOW LATE THIS AFTERNOON...SO WILL INTRODUCE TSTMS TO THE FORECAST
BY EVENING. FORECASTED INSTABILITIES AND SHEAR SUGGEST A FEW STORMS
MAY STILL BE SEVERE THIS EVENING. NEXT CHANCE OF TSTMS APPEARS TO BE
DURING MAX HEATING SATURDAY WHEN SURFACE LOW OVER SD BECOMES MORE
ORGANIZED AND FLOW ALOFT SHOWS SOME CYCLONIC CURVATURE.|

.BIS...NONE.

LM

The office that day

Everything else NWS Bismarck, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 6, 7:34 PM CDTTornado WarningBISHettinger41 min
Jul 6, 7:45 PM CDTSevere Thunderstorm WarningBISMcKenzie60 min
Jul 6, 8:01 PM CDTSevere Thunderstorm WarningBISWilliams64 min
Jul 6, 8:21 PM CDTSevere Thunderstorm WarningBISHettinger24 min
Jul 7, 4:17 AM CDTSevere Thunderstorm WarningBISMcLean43 min
Jul 7, 5:18 AM CDTSevere Thunderstorm WarningBISSheridan, Wells42 min

Nearby

Severe Thunderstorm Warnings in North Dakota, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.